Alert archive / Hawaii / Gale Warnings in 2017
Gale Warning 7, NWS Honolulu, HI
NWS Honolulu, HI issued this gale warning at Dec 4, 2017, 3:45 PM HST. It took effect at Dec 5, 2017, 6:00 AM HST. It was in force for 16 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2017, 3:45 PM HST (01:45 UTC)
- In effect from
- Dec 5, 2017, 6:00 AM HST
- Expired
- Dec 5, 2017, 9:37 PM HST
- In force
- 16 hr
- Issued by
- NWS Honolulu, HI
The text
As transmitted.
451 WHHW70 PHFO 050145 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 345 PM HST MON DEC 4 2017 ...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT... .STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TONIGHT AND TUESDAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH TUESDAY. A SERIES OF LARGE NORTHWEST SWELLS WILL KEEP COMBINED SEAS ABOVE SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-051445- /O.UPG.PHFO.GL.A.0005.171205T1600Z-171206T0400Z/ /O.NEW.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 345 PM HST MON DEC 4 2017 ...GALE WARNING IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A GALE WARNING, WHICH IS IN EFFECT FROM 6 AM TO 6 PM HST TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>117-120-122>124-051445- /O.NEW.PHFO.SC.Y.0058.171205T0145Z-171206T1600Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 345 PM HST MON DEC 4 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 AM HST WEDNESDAY. * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
5 follow-up statements
379 WHHW70 PHFO 051343 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 AM HST TUE DEC 5 2017 ...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT... .STRONG WINDS WILL FILL IN BEHIND A PASSING COLD TODAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH. A SERIES OF LARGE NORTHWEST SWELLS WILL KEEP COMBINED SEAS ABOVE SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-060245- /O.CON.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 343 AM HST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>117-120-122>124-060245- /O.EXT.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 343 AM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
690 WHHW70 PHFO 051405 CCA MWWHFO URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 405 AM HST TUE DEC 5 2017 ...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT... .STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH. A SERIES OF LARGE NORTHWEST SWELLS WILL KEEP COMBINED SEAS ABOVE SMALL CRAFT THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-060245- /O.CON.PHFO.GL.W.0007.171205T1600Z-171206T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 405 AM HST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 8 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>117-120-122>124-060245- /O.EXT.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 405 AM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 20 TO 30 KT WITH HIGHER GUSTS. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
234 WHHW70 PHFO 051950 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 950 AM HST TUE DEC 5 2017 ...STRONG WINDS TO FILL IN BEHIND PASSING COLD FRONT... .STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH THEN WEAKEN TONIGHT. A LARGE NORTH NORTHWEST SWELL WILL LIKELY KEEP COMBINED SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-060400- /O.CON.PHFO.GL.W.0007.000000T0000Z-171206T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 950 AM HST TUE DEC 5 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 PM HST THIS EVENING... * WINDS AND SEAS...NORTH NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT. SEAS 7 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>117-120-122>124-060900- /O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 950 AM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTH NORTHEAST WINDS 20 TO 30 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
566 WHHW70 PHFO 060143 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 343 PM HST TUE DEC 5 2017 ...STRONG WINDS DECREASING TONIGHT AND LARGE NORTH NORTHWEST SWELL BUILDING... .STRONG WINDS WILL FILL IN BEHIND A PASSING COLD FRONT TODAY. WINDS THROUGH THE ALENUIHAHA CHANNEL...MAALAEA BAY... AND THE MAUI LEEWARD WATERS ARE EXPECTED TO REACH GALE FORCE STRENGTH THEN WEAKEN TONIGHT. A LARGE NORTH NORTHWEST SWELL WILL LIKELY KEEP COMBINED SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-060800- /O.EXT.PHFO.GL.W.0007.000000T0000Z-171206T0800Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 343 PM HST TUE DEC 5 2017 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM HST THIS EVENING... * WINDS AND SEAS...NORTHEAST WINDS 25 TO 35 KT WITH GUSTS UP TO 40 KT UNTIL 10 PM THIS EVENING...DECREASING TO 15 TO 25 KT THEREAFTER. SEAS 9 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PHZ110>117-120-122>124-061445- /O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 343 PM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 15 TO 25 KT WITH GUSTS UP TO 35 KT. SEAS 9 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FOSTER
444 WHHW70 PHFO 060737 MWWHFO URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 937 PM HST TUE DEC 5 2017 ...STRONG WINDS DECREASING TONIGHT AND LARGE NORTH NORTHWEST SWELL BUILDING... .STRONG WINDS BEHIND A PASSING COLD FRONT WILL WEAKEN TONIGHT. HOWEVER...A LARGE NORTH-NORTHWEST SWELL WILL LIKELY KEEP COMBINED SEAS ABOVE SMALL CRAFT ADVISORY THRESHOLD THROUGH THURSDAY NIGHT. PHZ118-119-121-062045- /O.CAN.PHFO.GL.W.0007.000000T0000Z-171206T0800Z/ /O.EXA.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ MAUI COUNTY LEEWARD WATERS-MAALAEA BAY-ALENUIHAHA CHANNEL- 937 PM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM HST WEDNESDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 6 PM HST WEDNESDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS TO 25 KT. SEAS 7 TO 10 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PHZ110>117-120-122>124-062045- /O.CON.PHFO.SC.Y.0058.000000T0000Z-171207T0400Z/ KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS- KAUAI CHANNEL-OAHU WINDWARD WATERS-OAHU LEEWARD WATERS- KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-PAILOLO CHANNEL- BIG ISLAND WINDWARD WATERS-BIG ISLAND LEEWARD WATERS- BIG ISLAND SOUTHEAST WATERS- 937 PM HST TUE DEC 5 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST WEDNESDAY... * WINDS AND SEAS...NORTHEAST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 9 TO 13 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WINDS SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS 10 FEET OR GREATER ARE EXPECTED TO PRODUCE CONDITIONS HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS, ESPECIALLY THOSE OPERATING SMALLER VESSELS, SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this gale warning went out at Dec 4, 10:00 AM HST, 5 hours 45 minutes earlier.
Area forecast discussion, Dec 4, 10:00 AM HST, 5 hours 45 minutes before
Area Forecast Discussion National Weather Service Honolulu HI 1000 AM HST Mon Dec 4 2017 .SYNOPSIS... A dry and stable weather pattern is expected through much of the week. Winds will temporarily trend down today, then shift out of the north-northeast and become strong in the wake of a cold front moving down the island chain tonight through Tuesday. Drier air and lighter winds are expected Wednesday through Thursday as a ridge of high pressure builds over the state. Weak frontal boundaries will approach and move through the islands Friday through the weekend resulting in an modest increase in showers. && .DISCUSSION... A pattern shift over the northern Pacific will result in more of a progressive pattern across the islands through the week. Recently animated water vapor loop showed northwest flow aloft over the state between an upper ridge to the west and an upper trough to the east, which should hold through the week. This upper pattern will feature a series of shortwave troughs diving southeastward across the region, pushing fast-moving cold fronts toward and through the island chain. The short-term (today-Tuesday) model guidance has initialized well with the current pattern and brings the first cold front through the islands tonight through Tuesday. The latest analysis and satellite imagery showed this front about 400 miles northwest of the state with a weakening ridge of high pressure north of the state. This boundary should reach Kauai later this evening, then quickly advance eastward down the island chain late tonight through Tuesday morning. Winds will briefly weaken ahead of this boundary today, then shift out of the north-northeast and become windy following the frontal passage tonight through Tuesday. Model guidance shows 850 mb winds increasing into the 40 to 50 mph range through this time out of the north-northeast. Surface winds will climb to around 30 mph for exposed areas, with potentially stronger winds developing over unusual locations due to terrain accelerations. As a result, a Wind Advisory for most of the state will be likely be issued this afternoon covering late tonight and Tuesday. Very little moisture along and ahead of this boundary combined with its forward speed should limit overall rainfall chances (best chances over northern slopes of Kauai and Oahu tonight). Model precipitable water (PW) values depict a narrow moisture band along the front, but will remain below 1.25 inches (below average), but higher than the 0.7 to 0.8 inches over the area now. Another dry airmass will fill in across the state through the day Tuesday behind the front, with PWs plummeting to around half of an inch. The dry and stable conditions will prevail Wednesday and Thursday as a ridge of high pressure noses over the state. Winds will rapidly drop off Tuesday night and likely give way to land and sea breeze conditions Wednesday through Friday. Rain chances will be isolated at best both days for all portions of the state with dew points will falling into the mid 50s by the end of the day Tuesday. A weak cold front may drift southward into the western islands on Friday before dissipating, with a stronger cold front quickly following behind it on Saturday. The fronts may bring an increase in clouds and showers going into the upcoming weekend. Guidance indicates the second front ushering in another shot of very air and gusty northerly flow following its passage Saturday and Saturday night. Winds are expected to rapidly drop off Sunday morning with drier air arriving as a ridge builds over the area. && .AVIATION... Generally VFR conditions will prevail today with a dry/stable airmass in place. Localized MVFR ceilings are possible in showers across windward sections. Winds have also dropped off since yesterday and we currently have no AIRMETs in effect. A shallow cold front approaching the state tonight will bring an uptick in showers but limited moisture depth and instability will put a brake on shower intensity. The greatest chance for MVFR conditions will be across north and northeast facing sections. A more noticeable change following the front will be an increase in wind speeds as a new high moves in northwest of the state. Forecast soundings show 30-35 knots of wind below a stable/very low inversion by Tuesday morning. With this setup we will at least have an AIRMET for moderate low-level turbulence in the lee of the islands, and likely some severe turbulence as well. This may be another short-lived event, with low-level winds starting to diminish Tuesday night. && .MARINE... Winds and seas have fallen below the Small Craft Advisory (SCA) threshold today. This semi-quiet spell will only last through this afternoon though. Winds will increase out of the north- northeast as a cold front passes the islands tonight and tomorrow. Widespread SCA winds are expected to fill in tonight and hold through tomorrow, with a Gale Watch issued for the Alenuihaha Channel, Maalaea Bay, and Maui leeward waters from Tuesday morning through Tuesday afternoon. This burst of widespread strong winds will be short- lived with below SCA winds returning Wednesday through the end of the work week. A new northwest swell will continue to build today. The current nearshore buoy observations from the PacIOOS Hanalei and Waimea buoys are reporting near 4 to 5 feet, 17 sec. The northwest buoys have been fluctuating between 7 and 9 feet, 16-17 sec for the past several hours. This is running a little higher than the tabular Wave Watch III. A High Surf Advisory will go into effect starting at noon today for the north and west facing shores of Niihau and Kauai, and the north facing shores of Oahu, Molokai, and Maui. The nearshore forecast has surfing rising through Wednesday, as a large reinforcing north-northwest swell fills in Tuesday. The High Surf Advisory will likely need to be expanded this evening to include west facing shores of Oahu and Molokai for tomorrow, and likely upgraded tomorrow to account for warning level surf with the reinforcing north-northwest swell Tuesday night and Wednesday. This series of swells should start to trend down Thursday night and Friday. The forecast then calls for a very large north- northwest swell to start building Saturday. This series of northwest swells will keep most waters with combines seas at SCA levels starting this evening through Thursday. Large surf associated with these northwest to north-northwest swells coinciding with strong northerly winds, peak monthly tides, and beach erosion from recent large surf events could translate to some overwash onto vulnerable roadways early Tuesday morning through Wednesday. The best chances for overwash will be centered around the pre-dawn high tide cycles Tuesday through Wednesday. Surf along east facing shores will remain rough and near advisory levels due to the breezy trades. Additionally, a small northeast swell associated with low pressure that developed far northeast of the state will keep the surf elevated along east facing shores through the first half of the coming week. Small long period swells will keep surf above flat for the south facing shores this week. && .HFO WATCHES/WARNINGS/ADVISORIES... High Surf Advisory until 6 PM HST Tuesday for north and west facing shores of Niihau and Kauai, north facing shores of Oahu, Molokai and Maui. Gale Watch from Tuesday morning through Tuesday afternoon for Maui County Leeward Waters-Maalaea Bay-Alenuihaha Channel. && DISCUSSION...Foster AVIATION...Bravender MARINE...Eaton
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 4, 3:26 PM HST | Wind Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 30 hr |
| Dec 4, 3:45 PM HST | Small Craft Advisory | HFO | 3 days | |
| Dec 5, 5:15 AM HST | High Wind Warning | HFO | Kalawao | 11 hr |
| Dec 5, 8:01 AM HST | High Surf Warning | HFO | Honolulu, Kauai, Kalawao | 52 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.